Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 3:40 PM CDT for Cheatham County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 18, 2021, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WWUS84 KOHX 182040
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Wed Aug 18 2021
TNZ026-027-182115-
Davidson TN-Cheatham TN-
340 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of northwestern Davidson
and east central Cheatham Counties through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashland City to near Joelton. Movement was
north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland City, Joelton, Whites Creek and Beaman Park.
This includes Interstate 24 between mile markers 31 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3619 8680 3617 8714 3635 8707 3636 8683
3635 8682 3636 8680 3636 8673
TIME...MOT...LOC 2040Z 193DEG 14KT 3622 8707 3625 8684
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:53 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 18, 2:53 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 253 PM CDT Wed Aug 18 2021 .DISCUSSION... Radar is showing some good bands of thunderstorms where CAPE is 3000+ J/KG. One of those bands happens to be sitting over the office and radar is estimating at least 2 inches of rain has fallen. Any place that gets these training storms will have the potential for heavy rainfall and localized flash flooding. A broad front will move through the Ohio Valley today and tomorrow. This will give southerly winds for the area. PW value from the 18Z sounding was almost 2" and PW/s from soundings to the south and southwest have been 2" and higher so the potential for periods of heavy rainfall will be possible. Storm total precipitation values for today through Sunday night range from 3+ inches Wayne county to 1" Picket and Fentress Counties. Will keep watching this just in case more than localized flash flooding becomes a potential. A ridge builds in from the lower Mississippi Valley for the weekend. Still have chance to likely rain on Saturday and down to slight chance/chance starting on Sunday. With the influence of this ridge mainly a diurnal pop situation with Monday and Tuesday being the driest days. Temperatures will be on the cooler side due to clouds and rain for the next couple of day...but still very much summertime. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and t'storms will effect much of the area through the afternoon and again overnight into tomorrow morning. Expect periods with decreased visibilities if a storm moves directly over a terminal. Winds will remain light and calm through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 85 72 88 72 / 70 80 60 80 40 Clarksville 71 84 70 86 71 / 70 70 50 70 40 Crossville 68 79 67 81 66 / 60 80 60 70 30 Columbia 71 84 71 86 71 / 70 80 60 80 40 Lawrenceburg 71 83 70 86 70 / 70 80 60 80 40 Waverly 70 84 70 87 70 / 60 80 60 80 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........Adcock
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 716 AM CDT Wed Aug 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 716 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today, particularly during the afternoon. The primary risk is strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a high probability of showers and thunderstorms lasting through Saturday night. Significant rainfall accumulations are possible in areas that are affected by multiple rounds of storms, and some flooding may occur, especially in areas near the Alabama state line. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Aug 18, 12:06 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
1206 PM CDT Wed Aug 18 2021
TNZ027-028-181745-
Davidson TN-Wilson TN-
1206 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central
Davidson and central Wilson Counties through 1245 PM CDT...
At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Juliet, or 9 miles west of Lebanon, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill and
Gladeville.
Wilson County Fair Matrix will also be impacted.
This includes the following highways...
Interstate 40 between mile markers 222 and 244.
Interstate 840 between mile markers 67 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 8617 3603 8619 3608 8649 3610 8652
3609 8652 3610 8659 3627 8657 3628 8656
3628 8652 3629 8643
TIME...MOT...LOC 1706Z 273DEG 13KT 3619 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 18, 1:52 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
152 PM CDT Wed Aug 18 2021
TNZ008-027-028-181930-
Davidson TN-Wilson TN-Sumner TN-
152 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central
Davidson, southwestern Sumner and northwestern Wilson Counties
through 230 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 10 miles east of Nashville, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood, Hermitage,
Old Hickory, Rural Hill, Belinda City, Green Hill and Percy Priest
Lake.
This includes Interstate 40 between mile markers 217 and 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3607 8658 3619 8673 3644 8656 3623 8626
TIME...MOT...LOC 1852Z 221DEG 19KT 3619 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 2:59 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
259 PM CDT Wed Aug 18 2021
TNZ008-182030-
Sumner TN-
259 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northeastern Sumner
County through 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 9 miles north of Gallatin, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Portland, Mitchellville and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3665 8635 3664 8625 3642 8637 3647 8658
3664 8655 3664 8654 3665 8651
TIME...MOT...LOC 1958Z 194DEG 18KT 3652 8646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Local storm report, Aug 18, 3:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FLASH FLOOD 2 SW NASHVILLE 36.15N 86.81W
08/18/2021 DAVIDSON TN SOCIAL MEDIA
FLOODING ON STREETS ACROSS VANDY CAMPUS INCLUDING 24TH
AVENUE SOUTH AND OUTSIDE OF THE 25TH SOUTH AVENUE
GARAGE.
&&
EVENT NUMBER OHX2100597
CMASpecial weather statement, Aug 18, 3:38 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
338 PM CDT Wed Aug 18 2021
TNZ057-058-093-094-182130-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-
338 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of Lewis, northeastern
Wayne, northwestern Lawrence and south central Hickman Counties
through 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hohenwald to near Waynesboro. Movement was
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Gordonsburg and Kimmins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8779 3555 8767 3557 8765 3560 8766
3566 8764 3580 8733 3518 8745
TIME...MOT...LOC 2038Z 255DEG 14KT 3561 8759 3527 8770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 3:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Wed Aug 18 2021
TNZ026-027-182115-
Davidson TN-Cheatham TN-
340 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of northwestern Davidson
and east central Cheatham Counties through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashland City to near Joelton. Movement was
north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland City, Joelton, Whites Creek and Beaman Park.
This includes Interstate 24 between mile markers 31 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3619 8680 3617 8714 3635 8707 3636 8683
3635 8682 3636 8680 3636 8673
TIME...MOT...LOC 2040Z 193DEG 14KT 3622 8707 3625 8684
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:06 PM CDT | Special Weather Statement | OHX | Wilson | 39 min |
| Aug 18, 1:52 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Aug 18, 2:24 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Aug 18, 2:33 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 117 min |
| Aug 18, 2:59 PM CDT | Special Weather Statement | OHX | Sumner | 31 min |
| Aug 18, 3:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | OHX | Robertson | 48 min |
| Aug 18, 3:58 PM CDT | Special Weather Statement | OHX | Dickson | 47 min |
| Aug 18, 4:00 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 3 hr |
| Aug 18, 4:02 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Aug 18, 4:16 PM CDT | Special Weather Statement | OHX | Lewis | 44 min |
| Aug 18, 4:24 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 51 min |
| Aug 18, 4:25 PM CDT | Special Weather Statement | OHX | Overton | 50 min |
| Aug 18, 4:43 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Putnam | 2 hr |
| Aug 18, 4:52 PM CDT | Special Weather Statement | OHX | Maury | 53 min |
| Aug 18, 5:13 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Aug 18, 5:27 PM CDT | Areal Flood Advisory | OHX | Fentress | 2 hr |
| Aug 18, 5:41 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Williamson | 49 min |
| Aug 18, 6:08 PM CDT | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson | 112 min |
| Aug 18, 6:15 PM CDT | Special Weather Statement | OHX | Giles | 45 min |
| Aug 18, 6:17 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 58 min |
| Aug 18, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
| Aug 18, 6:48 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.